Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 280, NWS Little Rock, AR

July 29, 2012Grant County, Hot Spring County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2012, 6:38 PM CDT for Grant County, Hot Spring County, Saline County, Arkansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 6:38 PM CDT (23:38 UTC)
Expired
Jul 29, 2012, 7:15 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Grant County, AR, Hot Spring County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 46 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 6:50 PM CDTHAIL 1Haskell, AR
Jul 29, 6:56 PM CDTTSTM WND DMGBenton, ARDOWNED TREES REPORTED IN BENTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS54 KLZK 292338
SVRLZK
ARC053-059-125-300015-
/O.NEW.KLZK.SV.W.0280.120729T2338Z-120730T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
  SOUTH CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 715 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTH OF HASKELL...OR 3 MILES WEST OF BENTON...AND MOVING SOUTHEAST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BENTON...             TULL...               TRASKWOOD...
  HASKELL...            WOODLAND HILLS...     SHAW...
  GRAPE...              GLEN ROSE...          FENTER...
  CONGO...              BAUXITE...            LENA...
  KENTUCKY...           DETONTI...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 107 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3446 9242 3436 9268 3459 9278 3467 9258
TIME...MOT...LOC 2338Z 335DEG 4KT 3455 9263

$$

56
1 follow-up statement
094 
WWUS54 KLZK 300001
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT SUN JUL 29 2012

ARC053-059-125-300015-
/O.CON.KLZK.SV.W.0280.000000T0000Z-120730T0015Z/
GRANT AR-HOT SPRING AR-SALINE AR-
701 PM CDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SALINE...NORTHEASTERN HOT SPRING AND NORTHWESTERN GRANT COUNTIES
UNTIL 715 PM CDT...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 2 MILES SOUTHEAST OF BENTON...MOVING SOUTHEAST AT 5 MPH.

TREES HAVE BEEN REPORTED BLOWN DOWN INTHE CITY OF BENTON.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BENTON...             TULL...               TRASKWOOD...
  HASKELL...            WOODLAND HILLS...     SHAW...
  GRAPE...              GLEN ROSE...          FENTER...
  CONGO...              BAUXITE...            LENA...
  KENTUCKY...           DETONTI...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 106 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3446 9242 3436 9268 3459 9278 3467 9258
TIME...MOT...LOC 0001Z 324DEG 5KT 3454 9254

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:27 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 29, 3:27 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CDT SUN JUL 29 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FEW STORMS POPPING UP FROM HARRISON AND MOUNTAIN HOME SOUTHWARD
TOWARD MOUNT IDA...HOT SPRINGS AND BENTON. OTHERWISE...IT HAS
BEEN ANOTHER DRY AFTERNOON. A SOUTHEAST WIND HAS KEPT TEMPERATURES
FROM WARMING AS MUCH AS SATURDAY IN MOST AREAS.

HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO BE THE DOMINANT
WEATHER FEATURE IN THE NEAR TERM. UNDER THE HIGH...TEMPERATURES
WILL BE ABOVE NORMAL WITH ONLY ISOLATED PRECIPITATION.

ON MONDAY...A COLD FRONT WILL TRY TO APPROACH THE REGION FROM THE
NORTH. WEST/SOUTHWEST WINDS WILL KICK UP AHEAD OF THE FRONT...AND
THIS WILL INCREASE THE FIRE DANGER GIVEN DRY VEGETATION/CONTINUING
DROUGHT CONDITIONS. ISSUED A SPECIAL WEATHER STATEMENT/GRAPHICAST TO
ADDRESS ISSUE.

IT WILL BE EXCESSIVELY HOT MONDAY AND TUESDAY...WITH TEMPERATURES
MOSTLY IN THE TRIPLE DIGITS AND HEAT INDEX VALUES OVER 105 DEGREES.
KEPT A HEAT ADVISORY POSTED THE NEXT COUPLE OF DAYS IN MOST AREAS.

TOWARD THE END OF THE PERIOD...THE HIGH MAY NUDGE TOWARD THE ROCKIES
A BIT. A NORTHWEST WIND FLOW ALOFT MAY BRING A WEAK STORM SYSTEM
OR TWO...AND CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS ON
WEDNESDAY. TEMPERATURES MAY NOT BE QUITE AS HOT EITHER.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
UPPER RIDGING IS EXPECTED TO BE MORE CENTERED OVER THE SOUTHERN TO
CENTRAL ROCKIES TO THE WESTERN PLAINS IN THE EXTENDED. THIS WOULD
STILL KEEP TEMPS HOT OVER AR...BUT WITH SOME NW UPPER FLOW INTO THE
SOUTHERN PLAINS...SOME SHORT WAVE ENERGY MAY BRING SOME CHANCES OF
CONVECTION TO THE REGION. IN PLACE MOIST...HOT AND UNSTABLE
ATMOSPHERE...ESPECIALLY IN THE AFTERNOON TO EARLY EVENING...WILL
HELP CONVECTION POTENTIAL. CURRENT FORECAST HAS SLIGHT TO CHANCE OF
CONVECTION EACH DAY...MAINLY IN THE AFTERNOON TO EARLY EVENING..AND
MAINLY CENTRAL TO EASTERN AREAS. AT THIS TIME THIS LOOKS GOOD AND
WILL NOT CHANGE. ADDED SLIGHT CHANCE TO SUNDAY FORECAST BASED ON
MODEL TRENDS. TEMPS WILL REMAIN SUMMER LIKE WITH 90S TO SEVERAL
READINGS AROUND 100 DEGREES THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75 103  75 102 /  10  20  10  10
CAMDEN AR         76 104  76 103 /  10  10  10  10
HARRISON AR       77 104  77 103 /  10  10  10  10
HOT SPRINGS AR    76 106  76 105 /  10  10  10  10
LITTLE ROCK   AR  78 107  78 106 /  10  10  10  10
MONTICELLO AR     75 102  75 101 /  10  20  10  10
MOUNT IDA AR      75 106  75 105 /  10  10  10  10
MOUNTAIN HOME AR  75 105  75 104 /  10  20  10  10
NEWPORT AR        76 103  76 102 /  10  20  10  10
PINE BLUFF AR     77 104  77 103 /  10  20  10  10
RUSSELLVILLE AR   75 108  75 107 /  10  10  10  10
SEARCY AR         77 105  77 104 /  10  20  10  10
STUTTGART AR      77 104  77 103 /  10  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

HEAT ADVISORY FROM 10 AM MONDAY TO 9 PM CDT TUESDAY FOR BAXTER-
BOONE-CLEBURNE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-
SEARCY-SHARP-STONE-VAN BUREN.

HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...46 / LONG TERM...59
Hazardous weather outlook, Jul 29, 2:35 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT SUN JUL 29 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
235 PM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL STRENGTHEN OVER THE REGION OVER THE NEXT COUPLE
OF DAYS. UNDER THE HIGH...HEAT WILL BE A SIGNIFICANT CONCERN...
WITH HIGHS TODAY RANGING FROM NEAR 100 DEGREES IN THE NORTHEAST TO
105 TO 110 DEGREES IN THE CENTRAL AND WEST.

THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL ALLOW FOR
AFTERNOON HEAT INDEX VALUES FROM 105 TO NEAR 110 DEGREES IN MUCH OF
CENTRAL AND SOUTHERN ARKANSAS. AS SUCH...A HEAT ADVISORY IS IN
EFFECT.

A HIGH WILDFIRE DANGER CONTINUES DUE TO OVERALL DROUGHT CONDITIONS
AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR
BURNING OF ANY KIND IS STRONGLY DISCOURAGED. AN ISOLATED
THUNDERSTORM MAY DEVELOP IN THE AFTERNOON TO EARLY EVENING TODAY BUT
OVERALL COVERAGE AND RAIN AMOUNTS WILL BE QUITE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT CONCERNS WILL CONTINUE INTO THE WORK WEEK. HIGHS ON MONDAY ARE
EXPECTED TO RANGE FROM 102 TO 108 DEGREES IN A LARGE PART OF THE
STATE. A FEW LOCATIONS MAY REACH AND EVEN EXCEED 110 DEGREES...
ESPECIALLY IN THE CENTRAL PORTION AND THE ARKANSAS RIVER VALLEY.
TUESDAY WILL NOT FARE MUCH BETTER...WITH AFTERNOON READINGS FROM 100
TO NEAR 110 DEGREES EXPECTED.

A HEAT ADVISORY IS IN EFFECT FOR A LARGE PART OF ARKANSAS ON MONDAY
DUE TO THE HOT TEMPERATURES AND HUMIDITY. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO NEAR 110 DEGREES. IT IS POSSIBLE THE
HEAT ADVISORY WILL BE CONTINUED INTO TUESDAY.

FOR THE REMAINDER OF THE PERIOD...ABOVE NORMAL TEMPERATURES WILL
CONTINUE...WITH ONLY SMALL CHANCES OF SHOWERS AND STORMS.

THE WILDFIRE DANGER IS EXPECTED TO REMAIN HIGH THROUGH THE PERIOD
WITH HOT AND MOSTLY DRY CONDITIONS. MONDAY WILL BE THE MOST
HAZARDOUS DAY...WITH WINDS OF 10 TO 20 MPH EXPECTED...AND AFTERNOON
HUMIDITY BELOW 20 PERCENT IN MUCH OF THE AREA. FOR THIS REASON...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57/59

In the hours before

Special weather statement, Jul 29, 4:47 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT SUN JUL 29 2012

ARZ062-292215-
DALLAS AR-
447 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 515
PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF SPARKMAN...OR 15 MILES EAST OF
ARKADELPHIA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...          MANNING...            WAVE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3403 9259 3387 9273 3405 9289 3413 9284
TIME...MOT...LOC 2146Z 308DEG 11KT 3405 9281

51
Special weather statement, Jul 29, 5:03 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT SUN JUL 29 2012

ARZ038-039-041-042-292235-
GARLAND AR-MONTGOMERY AR-PERRY AR-YELL AR-
503 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YELL...EXTREME
SOUTHWESTERN PERRY...NORTHEASTERN MONTGOMERY AND NORTHWESTERN GARLAND
COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LENA LNDG REC AREA...OR 10
MILES NORTH OF LAKE OUACHITA...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE OUACHITA...      LENA LNDG REC AREA... MT TABOR...
  FANNIE...             AVANT...              POWELL MTN...
  PILOT KNOB...         OUACHITA PINNACLE...
  IRONS FORK REC AREA...                      CEDAR FOURCHE PARK...
  BUCKVILLE...          BRADY MTN REC AREA... AVANT LANDING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3474 9312 3455 9327 3469 9348 3484 9337
TIME...MOT...LOC 2203Z 302DEG 5KT 3473 9335

56
Special weather statement, Jul 29, 5:03 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT SUN JUL 29 2012

ARZ042-053-054-292235-
CLARK AR-GARLAND AR-HOT SPRING AR-
503 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRING...EXTREME
SOUTHWESTERN GARLAND AND NORTHWESTERN CLARK COUNTIES UNTIL 530 PM
CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF AMITY...OR 8 MILES WEST OF DEGRAY
LAKE...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DEGRAY LAKE...        DEGRAY LAKE SP...     POINT CEDAR...
  MARCUS...             CANEY...              BISMARCK...
  ALPINE...             SHOUSE FORD REC AREA...
  RUNYAN BRIDGE...      OZAN POINT...         OLD DE ROCHE...
  OAK BOWER...          MT MORIAH...          LENOX MARCUS PARK...
  LENOX...              LAMBERT...            LAKE BARKSDALE...
  KIRKSEY RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3429 9308 3410 9323 3425 9346 3441 9335
TIME...MOT...LOC 2203Z 302DEG 5KT 3428 9331

56
Special weather statement, Jul 29, 5:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT SUN JUL 29 2012

ARZ039-042-043-292305-
GARLAND AR-PERRY AR-SALINE AR-
518 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...
SOUTHWESTERN PERRY AND NORTHERN GARLAND COUNTIES UNTIL 600 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NIMROD LAKE...OR 18 MILES
SOUTHWEST OF PERRYVILLE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LONG MTN...           NIMROD...             HOLLIS...
  FOURCHE JUNCTION...   DEBERRIE...           WHITE OAK MTN...
  SMITH PINNACLE...     ROCK CREEK LAKE...    NORTH DECKARD MTN...
  IRON SPRING ROADSIDE PARK...                GRINDSTONE MTN...
  FORKED MTN...         FLATSIDE PINNACLE...  DECKARD MTN...
  CRYSTAL MTN...        COVE MTN...           CHINQUAPIN MTN...
  BREAD CREEK PINNACLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3486 9285 3469 9303 3489 9325 3502 9309
TIME...MOT...LOC 2218Z 315DEG 7KT 3489 9309

56
Special weather statement, Jul 29, 5:19 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT SUN JUL 29 2012

ARZ062-292305-
DALLAS AR-
519 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 600
PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SPARKMAN...OR 15 MILES SOUTHEAST
OF ARKADELPHIA...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPARKMAN...           PRINCETON...          MANNING...
  DALARK...             WAVE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3398 9257 3384 9285 3405 9289 3411 9283
TIME...MOT...LOC 2219Z 315DEG 9KT 3402 9282

51
Special weather statement, Jul 29, 6:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT SUN JUL 29 2012

ARZ043-054-055-300005-
GRANT AR-HOT SPRING AR-SALINE AR-
635 PM CDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...EXTREME
NORTHEASTERN HOT SPRING AND NORTHWESTERN GRANT COUNTIES UNTIL 700 PM
CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BENTON...MOVING SOUTHEAST AT
5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  BENTON...             TULL...               TRASKWOOD...
  HASKELL...            WOODLAND HILLS...     SHAW...
  NANCE...              GRAPE...              BAUXITE...
  LENA...               KENTUCKY...           DETONTI...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 108 AND 121.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3451 9239 3436 9259 3455 9277 3467 9262
TIME...MOT...LOC 2335Z 316DEG 5KT 3454 9262

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:29 AM CDTHeat AdvisoryLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 3 more5 days
Jul 29, 3:01 AM CDTFire Weather WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more40 hr
Jul 29, 1:58 PM CDTSpecial Weather StatementLZKSaline32 min
Jul 29, 3:09 PM CDTSpecial Weather StatementLZKSaline31 min
Jul 29, 3:25 PM CDTSpecial Weather StatementLZKMontgomery45 min
Jul 29, 3:27 PM CDTSpecial Weather StatementLZKClark43 min
Jul 29, 3:39 PM CDTSevere Thunderstorm WarningLZKClark36 min
Jul 29, 3:44 PM CDTSevere Thunderstorm WarningLZKMontgomery46 min
Jul 29, 4:14 PM CDTSevere Thunderstorm WarningLZKDallas31 min
Jul 29, 4:15 PM CDTSevere Thunderstorm WarningLZKGarland30 min
Jul 29, 4:35 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Yell25 min
Jul 29, 4:47 PM CDTSpecial Weather StatementLZKDallas28 min
Jul 29, 4:51 PM CDTSevere Thunderstorm WarningLZKDallas24 min
Jul 29, 5:03 PM CDTSpecial Weather StatementLZKGarland32 min
Jul 29, 5:18 PM CDTSpecial Weather StatementLZKPerry47 min
Jul 29, 5:19 PM CDTSpecial Weather StatementLZKDallas46 min
Jul 29, 6:35 PM CDTSpecial Weather StatementLZKSaline30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.